Is there anything you can do to offset the bloating/weight gain of the prednisone treatment?

Question is Closed Report Mark as Favorite

Answers (5)

27 Jul 2011

This is one of the toughest problems for many of us on Prednisone. It is a REAL challenge, along with "moon face" (facial swelling). Recognize that it WILL happen, and try to be gentle with your self criticism. In the meanwhile, remember that drinking water actually reduces swelling, and cleanses your system. I am not sure why you are on a Prednisone regimen (I have severe lung issues, and I am limited in exercising), but I have started practicing Spring Forest Qi Gong (a 5,000-year-old Chinese healing practice), and it has helped with appetite, digestion, and breathing. I can also do it sitting down. Prednisone can also be constipating for some, so check on that. (laxative or increased fiber--I make good cole slaw). A friend says Miso soup helps with salt cravings. Best wishes---

Votes: +1
rsavarese1 28 Jul 2011

Thanks for your response, I appreciate it. I will take your advice. Take care

Anonymous

28 Jul 2011

I'm sorry to say there isn't. I was on prednisone for 2 years until asacol came out on the market. Please ask about Asacol if its for irritable bowel syndrome or colitis. The steriod prednisone theres no way to get around the puffyness and weight gain. I'm so sorry. Please don't thumbs down me cause your speaking to someone who is actually trying to help. Oh now there is Asacol HD... long release tablets. You won't have to take the steroid anymore. Write back if this is what your taking it for please.

Votes: +1
rsavarese1 28 Jul 2011

No thumbs down at all I appreciate any input. I take for skin disorder and feel bad to even complain based on the responses of yourself and previous. You guys have serious issues, I deal with it on a more positive level now.
Thanks

30 Jul 2011

you may want to even try a diuretic (water pill). i suggest buying it from a health food store so it's not as harsh as your normal drugstore brands like diurex or aquaban.

Votes: +2
Anonymous

30 Jul 2011

I know this is going to be hard to believe. My husband was on prednisone for years!! yes years, never had the bloating or wt gain!! I'm a nurse so I was shocked,he has just came off of it less than a year ago and was not weened off, just pulled him off of it, no problems. I just always thought it strange he never blew up. Because we all can usally tell when someone is on prednisone.

Votes: +0

30 Jul 2011

if your on that for a short term then usually within 3months you should be able to b back at ur old self again..predisone causes weight gain, bloating and constipation, moon face as stated b4 but its a wonder drug for some..it makes you hungry all the time... try to keep ur mind off food and do some simple exercises if possible. Eve54

Votes: +0
Anonymous 30 Jul 2011

This is not always the case, each person is diffrent and reacts diffrent to each med. Those may be the common side effects, but not everyone has them. My husband didn't and neither has his brother. Von

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

How long does it take for Ocella to completely leave the system after you stop taking it?

I quit taking in January, but three months later I am still experiencing swelling in hands and feet and significant weight gain/bloating of the ...

2 answers 7 Apr 2010

St. John's Wort - does st johns wort cause weight gain?

Unexplained gain of 7-10 lbs in 1 month. I have never had a weight problem? I also have feelings of bloating and distended stomach. I am a healthy 48 ...

1 answer 27 Jul 2010

Prednisolone-how do you find taking this? Side-effects etc?

I've been taking these for well over 1 yr now for my PA, main probs seem to be bloating of the stomach, tiredness but not sleeping well, weight ...

1 answer 18 Oct 2010

Is there anything I can do to control weight gain and water retention from gabapentin?

I started taking gabapentin about 3 weeks ago, I am taking 1800mg and it is working wonders. I am concerned however, about the weight gain and ...

2 answers 1 Dec 2011

Anyone finding weight gain with low dose (10 mg) amitriptyline?

I am a Weight Watcher and very successful. I do not wish to ruin all my hard work if this med adds lbs. Have not tried it yet due to that main ...

3 answers 1 Nov 2013